# SDR 98ZZZX671

- Difficulty date: February 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Cont GTSIO520*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 634503M010
- Condition: Wrong Part
- Location: Crank Main
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WHEN PREPARING A GEARED CONTINENTAL ACFT ENGINE   FOR ASSY, MECHANIC NOTICED A MAIN BEARING INSERT APPEARED ABNORMAL.  UPON CLOSER EXAMINATION, FOUND THE BEARING HAD ONLY ONE OIL HOLE.  NORMALLY, BEARINGS HAVE TWO OIL HOLES.  ONE IS FOR OIL SUPPLY TO THE CRANKSHAFT FROM THE OIL SYSTEM AND THE OTHER IS FOR OIL SUPPLY TO THE PISTON COOLING NOZZLE.  IF THE CRANKSHAFT OIL SUPPLY IS ABSENT, THE ENGINE WILL FAIL.  THERE HAVE BEEN TWO INSTANCES OF THESE BEARINGS FOUND IN THE SAME WEEK.  BOTH CAME FROM BEARING SETS PURCHASED DIRECTLY FROM TELEDYNE CONTINENTAL MOTORS.  THE REST OF THE BEARINGS IN THE SET WERE NORMAL.  BOTH BEARING SETS WERE FOR GEARED CONTINENTAL GTSIO-520 ENGINES.
